MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that visually, the distal tips of the inner cutters had broken off which would have resulted in the reported event.Note ¿ the distal tip outside diameter of the inner cutters (expanded area) showed a turned / machined finish when compared the remainder of the tube.The fracture occurred at the first proximal tooth valley of both samples.The assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge at the 3rd proximal tooth while moving in a ccw direction which resulted in the observed fracture on both samples.There was uneven wear at the cutting tips which may indicate an interference fit between the inner and outer assemblies at the tip.There were no signs of bends or concentricity issues.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the tip of the blade popped off during a sinus surgery.The device was replaced with another blade from the same batch and it popped off as well.The first one was used on patient but the second one was not.It was noted that there was no broken pieces left inside the patient's body.There was no intervention planned or performed as a result of this event.The procedure was completed using a back-up device.There was no patient impact or injury.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8670439
Report Number1045254-2019-00280
Device Sequence Number18892957
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2020
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0216470707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight67